Alert archive / Missouri / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 219, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Oct 17, 2007, 5:52 PM CDT for Barton County, Missouri. It was in force for 53 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 17, 2007, 5:52 PM CDT (22:52 UTC)
- Expired
- Oct 17, 2007, 6:45 PM CDT
- In force
- 53 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
County Barton County, MO
The radar
The Springfield radar (KSGF), 99 km from the middle of the area, began a volume at 22:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 17, 6:15 PM CDT | FUNNEL CLOUD | 1 Nw Irwin, MO | WALL CLOUD AND POSSIBLE FUNNEL CLOUD |
| Oct 17, 6:34 PM CDT | HAIL 1 | Liberal, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 42 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 17, 5:30 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.9 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 389 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 632 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 195 m²/s²
- 0-3 km storm-relative helicity
- 218 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KSGF 172251
SVRSGF
MOC011-172345-
/O.NEW.KSGF.SV.W.0219.071017T2252Z-071017T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
552 PM CDT WED OCT 17 2007
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BARTON COUNTY IN SOUTHWEST MISSOURI...
* UNTIL 645 PM CDT.
* AT 550 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM NEAR MINDENMINES...OR 9 MILES EAST OF
FRONTENAC...MOVING NORTHEAST AT 45 MPH. THIS STORM IS CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
6 MILES SOUTHEAST OF VERDELLA BY 600 PM CDT.
LAMAR BY 605 PM CDT.
THE TOWNS OF IANTHA...OAKTON...LAMAR HEIGHTS...IRWIN AND MILFORD ARE
ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM.
THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
LAT...LON 3765 9459 3765 9434 3764 9409 3749 9414
3738 9461 3748 9462 3750 9462
TIME...MOT...LOC 2252Z 242DEG 39KT 3748 9450
$$
WISE1 follow-up statement
000
WWUS53 KSGF 172348
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
647 PM CDT WED OCT 17 2007
MOC077-180000-
/O.CON.KSGF.TO.W.0066.000000T0000Z-071018T0000Z/
GREENE MO-
647 PM CDT WED OCT 17 2007
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR
NORTHWESTERN GREENE COUNTY...
AT 643 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
TRACK A CONFIRMED TORNADO NEAR SACVILLE...OR 15 MILES SOUTH OF
BOLIVAR...MOVING NORTHEAST AT 30 MPH.
THE TORNADO WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHWESTERN
GREENE COUNTY.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WAS CONFIRMED JUST WEST OF SACVILLE OR THREE MILES SOUTH
OF MORRISVILLE.
LAT...LON 3732 9359 3742 9358 3743 9338 3742 9328
3732 9342
TIME...MOT...LOC 2347Z 226DEG 27KT 3741 9342
$$
WISEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 17, 1:27 PM CDT, 4 hours 25 minutes earlier.
Area forecast discussion, Oct 17, 1:27 PM CDT, 4 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 127 PM CDT WED OCT 17 2007 .DISCUSSION... SEVERE WEATHER REMAINS A GOOD BET LATE THIS AFTERNOON AND DURING THE OVERNIGHT HOURS...MAINLY BEFORE 3 AM. THERMODYNAMICS REMAIN VARIABLE FOR SEVERE WEATHER WITH INDICES ACTUALLY INCREASING DURING THE EVENING HOURS. AFTER TONIGHT...MUCH CALMER WEATHER WILL DEVELOP...HOWEVER GUSTY SURFACE WINDS WILL LIKELY INCREASE FROM THE WEST AND NORTHWEST ON THURSDAY AS THE STORM SYSTEM MOVES NORTHEAST OF THE REGION. TEMPERATURES WILL LIKELY RISE ACROSS WESTERN MISSOURI AND SOUTHEAST KANSAS BEFORE NOON THURSDAY...THEN REMAIN STREADY OR SLOWLY FALL AS CLOUD COVER AND STRONG COLD AIR ADVECTION BEGINS TO SPREAD ACROSS THE OZARKS. THE EASTERN OZARKS WILL LIKELY RISE INTO THE 70S WITH A FEW 80S POSSIBLE IN SOUTH CENTRAL MISSOURI WHERE A POCKET OF WARMER AIR WILL RESIDE THROUGH THE DAY. FRIDAY AND SATURDAY WILL BE A TRANSITION FROM COOLER AIR TO MUCH WARMER AIR AS A RIDGE BEGINS TO BUILD ACROSS THE CENTRAL U.S. 92/85H WILL LIKELY RISE INTO THE TEENS WHICH WILL PROVIDE SURFACE TEMPERATURES IN THE 70S AND LOWER 80S. SUNDAY MAY GET ANOTHER VERY WARM DAY BUT THIS DEPENDS UPON THE AMOUNT OF CLOUD COVER AND TIMING OF THE COLD FRONT. PREVIOUS EXTENDED FORECAST MODELS HAVE NOT BEEN CONSISTENT IN THE MID/LONG TERM RANGE WHICH REMAINS A PROBLEM WITH TIMING AND THE OVERALL EXTENT OF THE COLD AIR ADVECTING SOUTHWARD EARLY NEXT WEEK. ALTHOUGH THE GFS ENSEMBLES REMAIN THE FAVORITE WITH THE MEAN UPPER AIR FLOW...DIFFERENCES ARISE IN SURFACE CONDITIONS...ESPECIALLY THE TIMING OF THE COLD FRONT WHICH MAY WAIT UNTIL SUNDAY EVENING. HAVE CONTINUED TO LEAN TOWARD HPC GUIDANCE...BUT HAVE SEVERAL CONCERNS WITH THE AMOUNT OF RAINFALL AND HOW LONG IT WILL REMAIN WITH THIS TYPE OF PATTERN. ANYWAY...CONFIDENCE AFTER SUNDAY REMAINS VERY LOW WITH ANY ONE SOLUTION. JLT && .AVIATION... FOR THE 18Z TAF CYCLE...IFR CEILINGS STILL PRESENT ACROSS THE EASTERN CWA WITH BREAKS IN THE CLOUDS OCCURRING OVER WESTERN SECTIONS. BREAKS WILL HELP DESTABILIZE ATMOSPHERE THIS AFTERNOON AND COULD START PRODUCING THUNDERSTORMS A LITTLE SOONER THAN EXPECTED. THUNDERSTORM THREAT WILL EXIST ACROSS WESTERN SECTIONS THROUGH ABOUT 04-06Z AND ACROSS EASTERN SECTIONS FROM ABOUT 20-08Z WITH IFR CEILINGS AND VISIBILITIES IN AND NEAR STORMS. WITH THE STRONG LOW LEVEL JET...WILL MENTION LOW LEVEL WIND SHEAR AFTER 00Z. GAEDE && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && WFO SGF
Hazardous weather outlook, Oct 17, 12:23 PM CDT, 5 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1223 PM CDT WED OCT 17 2007 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-181730- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1223 PM CDT WED OCT 17 2007 ...SEVERE WEATHER OUTBREAK EXPECTED ACROSS THE AREA FROM LATE THIS AFTERNOON THROUGH TONIGHT WITH THE POSSIBILITY FOR STRONG TORNADOES...DAMAGING WINDS AND LARGE HAIL... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: POSSIBILITY EXISTS FOR STRONG AND LONG TRACKED TORNADOES...DAMAGING WINDS TO 70 MPH...AND LARGE HAIL UP TO THE SIZE OF GOLFBALLS. AREAS AFFECTED AND TIMING: SEVERE THUNDERSTORMS WILL BE POSSIBLE ALONG AND WEST OF HIGHWAY 65 FROM MID TO LATE AFTERNOON INTO THIS EVENING...AND ACROSS THE ENTIRE OUTLOOK AREA FROM LATE EVENING INTO THE OVERNIGHT HOURS. HOWEVER...THE MAIN SEVERE WEATHER THREAT IS EXPECTED TO TAKE PLACE THIS EVENING INTO THE OVERNIGHT HOURS AS THE STORM SYSTEM MOVES INTO THE AREA. DISCUSSION: A STRONG STORM SYSTEM WILL CONTINUE TO STRENGTHEN THIS AFTERNOON ACROSS THE PLAINS. BREAKS IN THE CLOUD COVER ACROSS NORTHEAST OKLAHOMA AND SOUTHWEST MISSOURI EARLY THIS AFTERNOON ARE HELPING TO DESTABILIZE THE ATMOSPHERE. THE PRESENCE OF DEEP LOW LEVEL MOISTURE AND STRONG WINDS AT THE SURFACE AND ALOFT WILL ALLOW ROTATING SUPERCELLS TO FORM ACROSS THIS AREA DURING THE AFTERNOON. A STRONG UPPER LEVEL WAVE AND ASSOCIATED JET STREAM ARE EXPECTED TO MOVE FROM WEST TEXAS THIS AFTERNOON INTO SOUTH DAKOTA BY THURSDAY MORNING. AS THIS SYSTEM APPROACHES THE AREA THIS EVENING INTO THE OVERNIGHT HOURS...THE GREATEST THREAT FOR SEVERE WEATHER WILL EXIST ACROSS THE AREA. DISCRETE ROTATING SUPERCELLS WILL PRODUCE LARGE HAIL AND DAMAGING WINDS. SOME OF THESE STORMS WILL ALSO BE CAPABLE OF PRODUCING STRONG AND LONG TRACK TORNADOES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ANOTHER STORM SYSTEM WILL DEVELOP IN THE PLAINS ON SUNDAY BRINGING A CHANCE OF THUNDERSTORMS TO THE AREA LATE SUNDAY AND SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED ACROSS EXTREME SOUTHEAST KANSAS AND WESTERN MISSOURI BY LATE THIS AFTERNOON AND ACROSS THE ENTIRE AREA THIS EVENING INTO THE OVERNIGHT HOURS. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) GAEDE
In the hours before
Local storm report, Oct 17, 3:03 PM CDT, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
303 PM CDT WED OCT 17 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM TSTM WND DMG 1 E UNIONTOWN 37.85N 94.96W
10/17/2007 BOURBON KS EMERGENCY MNGR
COR...SEMI-TRUCK BLOWN OFF ROAD.
&&
BARJENBRUCHLocal storm report, Oct 17, 5:27 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
527 PM CDT WED OCT 17 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0520 PM FUNNEL CLOUD WHEATON 36.76N 94.06W
10/17/2007 BARRY MO AMATEUR RADIO
&&
EVENT NUMBER 00012
JSSLocal storm report, Oct 17, 5:28 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
528 PM CDT WED OCT 17 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0520 PM TSTM WND DMG 1 W WEST MINERAL 37.28N 94.94W
10/17/2007 CHEROKEE KS EMERGENCY MNGR
POWER POLES DOWN
&&
EVENT NUMBER 00013
JSSLocal storm report, Oct 17, 5:31 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
531 PM CDT WED OCT 17 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0530 PM WALL CLOUD 3 SW MONETT 36.89N 93.97W
10/17/2007 BARRY MO TRAINED SPOTTER
&&
EVENT NUMBER 00014
JSSLocal storm report, Oct 17, 5:39 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
539 PM CDT WED OCT 17 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0537 PM HAIL MONETT 36.92N 93.93W
10/17/2007 E1.00 INCH BARRY MO AMATEUR RADIO
NICKEL TO QUARTER SIZE HAIL
&&
EVENT NUMBER 00015
JSSSpecial weather statement, Oct 17, 5:44 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 544 PM CDT WED OCT 17 2007 MOZ066-077-172315- BARTON MO-VERNON MO- 544 PM CDT WED OCT 17 2007 ...SIGNIFICANT WEATHER ALERT FOR BARTON AND EXTREME SOUTHERN VERNON COUNTIES UNTIL 615 PM CDT... AT 540 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR MINDENMINES...OR NEAR FRONTENAC...MOVING NORTHEAST AT 50 MPH. THIS STORM WILL BE NEAR... LIBERAL BY 550 PM CDT. 6 MILES NORTHWEST OF VERDELLA BY 555 PM CDT. THE TOWNS OF OSKALOOSA AND HANNON ARE IN THE PATH OF THIS STORM. NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. WISE
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 17, 3:22 AM CDT | Dense Fog Advisory | SGF | Dent, Douglas, Howell, Oregon, Ozark, Shannon and 1 more | 3 hr |
| Oct 17, 2:48 PM CDT | Severe Thunderstorm Warning | SGF | Vernon | 37 min |
| Oct 17, 4:33 PM CDT | Tornado Warning | SGF | McDonald | 42 min |
| Oct 17, 4:56 PM CDT | Severe Thunderstorm Warning | SGF | Vernon | 34 min |
| Oct 17, 5:10 PM CDT | Tornado Warning | SGF | Barry, Newton | 36 min |
| Oct 17, 5:24 PM CDT | Severe Thunderstorm Warning | SGF | Vernon | 36 min |
| Oct 17, 5:34 PM CDT | Tornado Warning | SGF | Lawrence | 41 min |
| Oct 17, 6:02 PM CDT | Severe Thunderstorm Warning | SGF | Cedar, St. Clair, Vernon | 58 min |
| Oct 17, 6:03 PM CDT | Tornado Warning | SGF | Christian, Greene | 57 min |
| Oct 17, 6:08 PM CDT | Tornado Warning | SGF | Barton, Cedar, Vernon | 43 min |
| Oct 17, 6:38 PM CDT | Tornado Warning | SGF | Polk | 34 min |
| Oct 17, 6:39 PM CDT | Tornado Warning | SGF | St. Clair, Vernon | 21 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.